MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSMG-35-180-7-LES
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the wire was not smooth and got stuck inside catheter.Patient outcome: patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: used wire guide returned in original holder.The winding closest to the welding between coiled tip and wire had unraveled resulting in an increased distance of 1.5 mm from windings to welding.During manufacturing processes the flexibility of the coiled tip must be verified and so must the outer diameter as well as the wire surface.The returned wire is found smooth and uniform and investigation revealed no indication that the wire was not manufactured to specifications.The exact reason for the winding to unravel cannot be determined, but it is suggested that manipulation during the procedure caused it.The unraveled portion and/or the compatibility between catheter and wire guide may have been a contributing factor to the wire to stick inside the unknown catheter.Cook medical will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
LUNDERQUIST SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6313894
Report Number3002808486-2017-00345
Device Sequence Number817549
Product Code DQX
UDI-Device Identifier00827002492288
UDI-Public(01)00827002492288(17)210706(10)E3467812
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K061670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSMG-35-180-7-LES
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1